• question-icon

    Does Zinnat interact with Cefuroxime?

default
Posted on Sat, 9 Sep 2017 in Medicines and Side Effects
Question: Hi. I am very scared when taking new drugs. I had to start a 5 days treatment with zinnat for a small toe infection. I just took a little of the 500mg pill, like 40 min afo, because i am scared of alergie reaction. I should go to sleep soon, but i am scared of reactions. Please advice. Thank you.
doctor
Answered by Dr. Panagiotis Zografakis 57 minutes later
Brief Answer:
nothing to do now...

Detailed Answer:
Hello,

allergies cannot be predicted unless you do know you're allergic to any particular drug you're about to take. If you've taken cefuroxime or any kind of penicillin in the past without any problems then it would be strange if you had a reaction now, although it can't be excluded. Allergic reactions in general occur in less than 10% of individuals taking drugs and serious reactions are much rarer.

I wouldn't worry too much because the risk for a serious reaction is very low.

I hope it helps!
Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis 5 minutes later
I don't remember taking zinnat before, but i did take augmentine, oxacillin and other antibiotics like this. I also did long time ago c-forte and ospen intravenously.
doctor
Answered by Dr. Panagiotis Zografakis 3 minutes later
Brief Answer:
they're similar antibiotics

Detailed Answer:
Augmentin and oxacillin are penicillis. Penicillins and cephalosporins (like cefuroxime - zinnat) may cross-react in some cases. It's good that you didn't have any reaction when you took penicillins but it's not conclusive. There's still no reason to worry though.

Kind regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis 17 hours later
Hi. Just one last question, considering i took the 1st pill 10h and had no reaction, i guess it's safe to take rest of the treatment?
doctor
Answered by Dr. Panagiotis Zografakis 5 minutes later
Brief Answer:
you should continue with the treatment

Detailed Answer:
The most serious reactions occur within minutes usually. Less serious reactions may occur even days later but since you had no reaction so far, you should carry on with the treatment.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis 3 minutes later
Thanks, that's a relief.
doctor
Answered by Dr. Panagiotis Zografakis 1 hour later
Brief Answer:
You're welcome

Detailed Answer:
You're welcome, glad to help!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis 58 minutes later
I'm sorry, one last question. I guess if i didn't have a serious reaction when i took the first pill, there is no chance to have it when i take it again?
doctor
Answered by Dr. Panagiotis Zografakis 27 minutes later
Brief Answer:
there are no guaranties...

Detailed Answer:
Unfortunately this is not true. You may have an allergic reaction at any time even if you've used a drug without any problems in the past... This is not a good enough reason to worry though.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis 2 minutes later
Even the bad ones like anaphylaxis?
doctor
Answered by Dr. Panagiotis Zografakis 5 minutes later
Brief Answer:
yes

Detailed Answer:
Yes it is possible. This is very well know for penicillin for example but it applies to other drugs too. Even if the patient successfully completes the test for penicillin-allergy and then receives the drug, the drug may cause serious allergy even after 10 (or more) successfully administered doses.

Kind Regards!

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3690 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Toe infection

doctor1 MD

Does flucloxicacillin cause inguinal ligament damage. My husband took them for a toe infection and within days was in extreme pain in the...

doctor1 MD

My 31 year old son in law has a mystery illness that resulted in two hospitalizations. It started out with a kidney infection and horrible toe pain...

doctor1 MD

hi am sruthi 25f am suffering from ingrow toe infection am not getting why this toe infection is repeated very often what to do to avoid this and...

doctor1 MD

Hi. I sometimes get a bit anxious when it comes to taking new pills. I am suppose to take Zinnat for 5 days for a minor toe infection . I think i...

Get personalised answers from verified doctor in minutes across 80+ specialties

188 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Panagiotis Zografakis
  • Q - Suggest treatment for splenic cyst

  • Q - What causes dry throat?

  • Q - What causes itching in breast?

  • Q - What causes chest pain and heart burn?

  • Q - Suggest treatment for pain in heels

  • Q - Can i take Paxil along with Clonidine?

  • Q - Suggest ways to manage diabetes

  • Q - Does taking Plaquinel for lupus affect the memory?

  • Q - What does an enlarged lymph node on neck indicate?

  • Q - Is infection possible by touching a dead bird despite using a disinfectant?

backtotop2